Pharmacy Services Alerts
Pravastatin 40 mg Tablets Mislabeling Recall – Tablets Contain Bupropion
Aug 18, 2017 3:46 PM
**Due to an update in May 2019 to the FDA.gov website, provided links may not appropriately redirect. Please visit www.fda.gov/drugs/drug-safety-and-availability to see the most recent FDA Medication Safety Alerts and Safety Communications or to search for specific alerts or communications.**
International Laboratories, LLC is voluntarily recalling pravastatin 40 mg tablets due to mislabeling concerns. This recall affects one lot of 30-count bottles (NDC 54458-925-16; Lot 115698A). This lot contains bupropion hydrochloride XL 300 mg tablets, but is labeled as pravastatin sodium 40 mg tablets. Pravastatin is a HMG-CoA reductase inhibitor (ie, statin) and is labeled to treat hypercholesterolemia. Bupropion is an antidepressant used in major depressive disorder and seasonal affective disorder. If an individual accidentally takes bupropion they could experience common side effects of the drug including nausea, vomiting, restlessness, blurry vision, dizziness, diarrhea, sore throat, sweating, constipation, headache, and dry mouth. Bupropion can lower the seizure threshold making inadvertent ingestion of bupropion particularly risky in patients with epilepsy. Bupropion is also associated with potentially severe drug interactions (eg, MAOIs). International Laboratories, LLC has not received any reports of the harm due to this mislabeling issue.
International Laboratories, LLC is notifying their distributors by letter and arranging for the return of the mislabeled lot. Distribution centers in Arkansas, Georgia, and Indiana received the affected lot. It was distributed to retail stores in 25 states across the Midwest, South, and East, as well as Puerto Rico. Consumers with questions regarding this recall may contact International Laboratories by phone (727-322-7146) or email (email@example.com). Consumers should report any adverse reactions experienced from this product to their provider and the FDA MedWatch Adverse Event Reporting program.
- MedWatch Safety Alert – August 10, 2017
- International Laboratories, LLC press release – August 9, 2017